Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 106, NWS Jackson, MS

December 13, 20015 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 2:00 PM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 2:00 PM CST (20:00 UTC)
Expired
Dec 13, 2001, 5:30 PM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 132000
FFWJAN
LAC035-041-065-083-123-132330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA
  RICHLAND PARISH IN NORTHEAST LOUISIANA
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  MADISON PARISH IN NORTHEAST LOUISIANA

* UNTIL 530 PM CST

* AT 158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT       
  BETWEEN 1 AND 3 INCHES OF RAIN HAD FALLEN OVER THE WARNING AREA    
  SINCE 11 AM. ANOTHER LARGE AREA OF THUNDERSTORMS PRODUCING VERY    
  HEAVY RAINFALL WAS MOVING INTO THE WARNED AREA FROM THE SOUTHWEST  
  AND WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES      
  THROUGH 530 PM.

* THE ADDITIONAL HEAVY RAIN EXPECTED ACROSS THE AREA WILL LIKELY     
  CAUSE FLOODING OF LOW LYING AREAS AND SMALL STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.

LAT...LON 3226 9202 3207 9182 3234 9105 3288 9119
          3301 9136 3262 9165 3247 9190
1 follow-up statement
000 
WGUS74 KJAN 132207
FFSJAN
LAC035-041-065-083-123-132330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CST THU DEC 13 2001

FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM FOR...

WEST CARROLL PARISH IN NORTHEAST LOUISIANA
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
RICHLAND PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA

AT 405 PM...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 
MOVING INTO THE WARNING AREA FROM CENTRAL LOUISIANA. HEAVY RAINFALL 
OF 2 TO 4 INCHES HAS ALREADY OCCURRED OVER THE AREA TODAY...AND 
FLOODING HAS BEEN REPORTED OVER EAST CARROLL...RICHLAND...AND 
FRANKLIN PARISHES. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE 
EXPECTED THROUGH EARLY EVENING...WHICH WILL ONLY WORSEN FLOOD 
PROBLEMS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 12:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 13, 12:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST THU DEC 13 2001

UPDATED ZONES MAINLY TO ADD THE POSSIBILITY OF SEVERE TO WESTERN
ZONES. ALSO...TEMPS RUNNING A LITTLE COOLER THAN EXPECTED
...ESPECIALLY IN THE SOUTHEAST...SO LOWERED MAXS A TAD.

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

32

In the hours before

Special weather statement, Dec 13, 1:17 PM CST, 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST THU DEC 13 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD.
THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE	SOUTH AND EAST OF
A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST
UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED
TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI
RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE
FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION
WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS.
THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR
AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE.
MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING
HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL
FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS
DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED
GROUND.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:38 AM CSTFlash Flood WarningJANMorehouse4 hr
Dec 13, 11:29 AM CSTFlash Flood WarningJANMorehouse6 hr
Dec 13, 12:06 PM CSTSevere Thunderstorm WarningJANRichland24 min
Dec 13, 3:49 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin41 min
Dec 13, 4:30 PM CSTSevere Thunderstorm WarningJANFranklin, Tensas45 min
Dec 13, 4:50 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia55 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANTensas61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANCatahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 2 more4 hr
Dec 13, 5:58 PM CSTSevere Thunderstorm WarningJANConcordia52 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.